Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Having heart fluttering and heart burning. Is this GERD?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Heart fluttering makes me want to cough ,feeling for about 5 minutes it pastfor now but Is this gerd ? I dont have heartburn right now. Or is it my heart got very anxious . I take asprin, synthyroid daily.
Posted Sun, 15 Dec 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Kerry Pottinger 51 minutes later
Brief Answer: See a cardiologist. Detailed Answer: Hi, Thank you for using Healthcare Magic. The sensation you have experienced could be related to your heart. You may be getting runs of tachycardia, a fast heart beat. This can sometimes be felt as a flutter or palpitations. I suggest you see a cardiologist for further investigation. You may need a 24 hour ECG in the first instance which may record an abnormal heart beat. Coffee can cause a fast heart beat so you could reduce caffeine intake if you think this excessive. I hope this of help. If you have any further questions, please do not hesitate to contact me. Regards, Dr K A Pottinger, MBChB FRCA
Above answer was peer-reviewed by
Follow-up: Having heart fluttering and heart burning. Is this GERD? 3 minutes later
It only happened for a few seconds one after each other , felt like i had to clear my throat and cough ? Should i go to ER
Answered by Dr. Kerry Pottinger 8 minutes later
Brief Answer: No. You do not need emergency treatment. Detailed Answer: Hi, Thank you for the further information. This does appear to be a run of abnormal heart beats but is not an emergency. It is quite common to have the occasional runs of these heart beats. It will be OK to wait to see a specialist at the earliest convenient time but you do not need to go to the ER. I hope this has reassured you. Regards, Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor